Thunderstorm Wind, Ellis
- When
- July 4, 6:15 PM CST
- Where
- Ellis County, 3 mi N of Catesby
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.717, -99.900
11 hail, 5 thunderstorm wind, 1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 4, 12:49 PM CST, 5 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 200 PM CDT SUN JUL 4 2004 .DISCUSSION... WITH MODEST SURFACE CONVERGENCE AND THE APPROACH OF A DRYLINE TO WEST CENTRAL AND SOUTHWEST OK THIS EVENING, POPS HAVE BEEN TAKEN TO THE CHANCE CATEGORY ON THE WESTERN BORDER, INCLUDING THE NORTH TX COUNTIES. OTHERWISE, STORMS GENERATING ON THE CO HIGH PLAINS THIS AFTERNOON ARE EXPECTED TO DEVELOP INTO AN MCS TONIGHT, FED BY A FORECAST LLJ ACROSS WESTERN OK INTO SOUTH CENTRAL KS. MOST OF THIS RAIN SHOULD STAY NORTH OF THE OK BORDER, BUT A GOOD CHANCE FOR RAIN HAS BEEN INCLUDED IN NORTH CENTRAL PARTS OF OK TONIGHT. AFTER ANOTHER HOT DAY MONDAY, ESPECIALLY IN THE WEST, MONDAY NIGHT LOOKS LIKE A BETTER SETUP FOR NORTHERN OK AS A SURFACE BOUNDARY IS STILL FORECAST TO COME TO NORTHERN OK EARLY TUESDAY AS EASTWARD PROGRESS OF THE UPPER WAVE LAGS. THIS FRONT SHOULD PUSH INTO OK BRINGING A BETTER CHANCE TO AT LEAST THE NORTHERN HALF, IF NOT ALL OF THE STATE BY WEDNESDAY MORNING. AFTER THIS EVENT, MODELS STILL ATTEMPT TO SHEEPISH BUILD AN UPPER RIDGE OVER THE SOUTHERN PLAINS BY THE END OF THE WEEK. SO AFTER A MODERATE COOL DOWN ON TUESDAY, A WARMING TREND SHOULD ENSUE INTO THE WEEKEND WHEN IT LOOKS HOT. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 72 95 71 88 / 20 20 20 30 HOBART OK 72 96 70 89 / 30 20 20 30 WICHITA FALLS TX 72 97 72 94 / 30 10 20 20 GAGE OK 68 94 67 83 / 40 20 30 30 PONCA CITY OK 73 93 70 84 / 50 30 40 40 DURANT OK 73 94 72 93 / 10 10 10 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 9
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT SUN JUL 4 2004
OKZ004>048-050>052-TXZ083>090-051200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
THROUGH TONIGHT ACROSS PORTIONS OF NORTHERN AND WESTERN OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS GENERALLY NORTH AND WEST OF A LINE FROM
STILLWATER TO WEATHERFORD TO HOLLIS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM LATE THIS
AFTERNOON THROUGH THE OVERNIGHT HOURS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS FROM LATE
THIS AFTERNOON THROUGH THE OVERNIGHT HOURS.
DISCUSSION...
THUNDERSTORMS THAT MOVED THROUGH PORTIONS OF NORTHERN AND EASTERN
OKLAHOMA THIS MORNING HAVE MOVED OUT OF THE AREA. THESE STORMS HAVE
LEFT AN OUTFLOW BOUNDARY ACROSS CENTRAL AND WEST CENTRAL OKLAHOMA
EARLY SUNDAY AFTERNOON. THIS BOUNDARY IS EXPECTED TO LIFT SLOWLY
NORTH INTO NORTHERN OKLAHOMA OR SOUTHERN KANSAS THIS AFTERNOON AND
EVENING. ALSO A DRYLINE WAS DEVELOPING IN THE CENTRAL TEXAS AND
OKLAHOMA PANHANDLES.
A WARM LAYER OF AIR ABOVE THE SURFACE WILL ACT TO INHIBIT
THUNDERSTORM DEVELOPMENT FOR MUCH OF THE AFTERNOON. HOWEVER AN UPPER
LEVEL DISTURBANCE MOVING THROUGH NEW MEXICO EARLY SUNDAY AFTERNOON
WILL APPROACH THE AREA THIS EVENING... WEAKENING THIS CAP AND
INCREASING THE POSSIBILITY FOR THUNDERSTORM DEVELOPMENT...
ESPECIALLY ALONG THE DRYLINE IN THE CENTRAL OR EASTERN TEXAS AND
OKLAHOMA PANHANDLES... AND ALONG THE OUTFLOW BOUNDARY IN NORTHERN
OKLAHOMA OR SOUTHERN KANSAS. THE ATMOSPHERE WILL BE QUITE
UNSTABLE... AND ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING LARGE HAIL AND DAMAGING WINDS. THERE IS SUFFICIENT WIND
SHEAR TO SUPPORT SUPERCELL THUNDERSTORMS ESPECIALLY NEAR AND NORTH
OF THE OUTFLOW BOUNDARY.
AS THE UPPER LEVEL DISTURBANCE MOVES TOWARD THE AREA OVERNIGHT...
THUNDERSTORMS THAT DEVELOP IN NORTHERN OKLAHOMA AND SOUTHERN KANSAS
MAY DEVELOP INTO A COMPLEX OF THUNDERSTORMS THAT MOVES EAST ACROSS
NORTHERN OKLAHOMA OVERNIGHT. DAMAGING WINDS WILL BE THE PRIMARY
THREAT WITH THESE THUNDERSTORMS ALTHOUGH ISOLATED HAIL WILL ALSO BE
POSSIBLE.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY JUL 5.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...50 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL REMAIN IN THE FORECAST ON MONDAY AND
TUESDAY AS A COLD FRONT APPROACHES THE AREA. SOME OF THESE
STORMS MAY BE SEVERE...ESPECIALLY ACROSS NORTHERN AND WESTERN
OKLAHOMA.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY.
.26.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 602 PM CDT SUN JUL 4 2004 OKZ004-042315- HARPER OK- 602 PM CDT SUN JUL 4 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST OF ROSSTON AT 602 PM CDT...MOVING NORTHEAST AT 45 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN HARPER COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. .SPEG.
The Dodge City radar (KDDC), 116 km away, was scanning. The volume nearest the first event began at 00:15 UTC.
11 hail, 5 thunderstorm wind, 1 high wind. Local standard time, as filed.
Convective outflow from a complex of storms in Kansas produced a wind gust of 58 mph. The wind speed was measured by the Oklahoma Mesonet station 3 miles south-southwest of Freedom.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413753, 5413754, 5414297, 5414298, 5414299, 5414300, 5414301, 5414302, 5414303, 5414304, 5414305, 5414306, 5414307, 5414308, 5414309, 5414310, 5414311.